Volume 66, Issue 10 (4 2009)                   Tehran Univ Med J 2009, 66(10): 779-783 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

MA N A, S S, H P S, M A H. Halothane induced hepatitis: a case report. Tehran Univ Med J. 2009; 66 (10) :779-783
URL: http://tumj.tums.ac.ir/article-1-539-en.html
Abstract:   (3594 Views)

Background: Acute hepatitis is upon serious complications of halothane usage, can be associated with 50% mortality in severe cases. Use of halothane as inhalational anesthetic or use of it for maintenance of anesthesia is restricted/ prohibited in USA and most European countries. The occurrence of icterus and elevated liver enzymes after halothane anesthesia may be due to the drug induced hepatitis.

Case report: we report a 28 year old woman with acute hepatitis after cesarean section under halothane anesthesia, fortunately discharged to home 40 days after that. Other causes of hepatitis became role out in the patient.

Results: The usage of halothane should be restricted/ prohibited in our country because of its potentially serious and fatal complications and so existence of more safe but expensive alternatives.

Full-Text [PDF 167 kb]   (1412 Downloads)    

Add your comments about this article : Your username or Email:
CAPTCHA

© 2019 All Rights Reserved | Tehran University Medical Journal TUMS Publications

Designed & Developed by : Yektaweb